Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2021, 7:36 PM EDT for Hall County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 16, 2021, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Hall County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WWUS82 KFFC 162336
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Fri Jul 16 2021
GAZ022-023-170000-
Hall GA-Forsyth GA-
736 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL AND
NORTHEASTERN FORSYTH COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was centered near Oakwood on
the east side of Lake Lanier, or 5 miles southwest of Gainesville.
This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include Lake Lanier,
Gainesville, Flowery Branch, Oakwood, Aqualand Park, Chestatee and
Oscarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8388 3419 8400 3433 8400 3433 8382
TIME...MOT...LOC 2335Z 189DEG 3KT 3425 8392
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:31 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 16, 7:31 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 PM EDT Fri Jul 16 2021 .PREV DISCUSSION... /Issued 331 PM EDT Fri Jul 16 2021/ SHORT TERM /Tonight through Saturday Night/... The upper ridge over the western Atlantic and the southeast states persists through the night. Afternoon/evening thunderstorms should diminish after 00z. The solid mid level cloud deck over a portion of north GA this morning has just dissipated...and we may see more convection develop in that area. Otherwise the typical summer pattern prevails. The upper ridge begins to break down overnight as An upper trough deepens into the southeast states over the weekend. This should push a frontal boundary into the mid MS Valley by early Saturday. With better dynamics and moisture expected ahead of this feature...have left the highest pops across the northern third of the forecast area Saturday and Saturday night. 41 LONG TERM /Sunday through Friday/... Sunday will mark the beginning of the end to the diurnally driven pattern that we've been stuck in for the past few weeks. At least temporarily. A cold front out of the north will sink south on Sunday and stall out across central Georgia. After the initial precip along the front, the boundary will act as a lifting source for precip through early next week before finally moving off on Tuesday. Warm humid air will continue to be channeled up into the front across south central GA while chances for rain across northern GA decrease after the front passes through. The tricky part of the forecast will be determine how far south the front pushes with up to an inch and a half of rain expected in it's sphere of influence. Come Wednesday, a majority of north and central GA will be locked into a NW flow pattern with dry air helping to prevent the normal afternoon thunderstorms that we see this time of year. Temperatures will decrease down to the mid to upper 80s next week. Once more dry air settles in on Tuesday, the RH should drop as well. As a result, long days and pleasant nights are in the forecast. Vaughn && .AVIATION... 00Z Update... Evening convection should continue to diminish. VFR conditions expected through the period. SCT-BKN 035-040 during the day tomorrow with scattered diurnal convection. //ATL Confidence...00Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 86 / 30 50 30 60 Atlanta 72 89 71 82 / 30 50 40 70 Blairsville 66 82 65 78 / 40 70 60 80 Cartersville 70 88 70 83 / 30 60 50 70 Columbus 72 93 73 90 / 40 30 20 50 Gainesville 71 86 70 82 / 30 60 40 70 Macon 72 92 72 91 / 30 30 20 50 Rome 71 89 71 83 / 30 60 60 70 Peachtree City 71 90 71 84 / 40 40 30 60 Vidalia 73 92 73 91 / 30 40 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Jul 16, 12:10 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1210 PM EDT Fri Jul 16 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1210 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall, gusty winds, and frequent lightning are possible this afternoon and evening across north and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms capable of producing locally heavy rainfall are possible across north and central Georgia through Wednesday, mainly in the afternoon and evening. A few storms could become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 16, 2:24 PM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT Fri Jul 16 2021
GAZ062-161900-
Warren GA-
224 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN COUNTY UNTIL
300 PM EDT...
At 223 PM EDT...a strong thunderstorm was centered near Warrenton.
Another strong storm was centered 4 miles south of Barnett. Both
storms were moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Norwood, Camak, Cadley, Barnett and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3337 8282 3339 8282 3339 8283 3343 8282
3343 8285 3347 8287 3352 8280 3351 8275
3354 8272 3356 8272 3357 8271 3361 8265
3346 8259 3341 8255
TIME...MOT...LOC 1823Z 240DEG 5KT 3348 8264
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 16, 4:30 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Fri Jul 16 2021
GAZ061-162100-
Hancock GA-
430 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HANCOCK COUNTY UNTIL
500 PM EDT...
At 430 PM EDT...a strong thunderstorm was near Oconee Springs Park,
or 9 miles north of Milledgeville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sparta, Shoulderbone and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8311 3318 8322 3321 8326 3324 8325
3326 8324 3326 8323 3327 8323 3328 8322
3328 8321 3331 8315 3335 8315 3340 8309
3333 8294
TIME...MOT...LOC 2030Z 069DEG 3KT 3321 8318
WIND...40MPHSpecial weather statement, Jul 16, 5:55 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Fri Jul 16 2021
GAZ073-162230-
Baldwin GA-
555 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN COUNTY UNTIL 630 PM
EDT...
At 554 PM EDT...a strong thunderstorm was centered just northeast of
Milledgeville...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Midway-Hardwick, Underwood, Hardwick, Allenwood,
Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8310 3313 8311 3311 8311 3309 8312
3307 8311 3298 8324 3299 8334 3305 8335
3318 8324 3316 8312 3315 8309
TIME...MOT...LOC 2154Z 228DEG 5KT 3310 8322
WIND...40MPHSpecial weather statement, Jul 16, 7:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Fri Jul 16 2021
GAZ098-162345-
Treutlen GA-
716 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 745 PM
EDT...
At 715 PM EDT...a strong thunderstorm was centered near I-16 north
of Soperton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8247 3233 8253 3234 8263 3242 8262
3250 8256 3250 8250 3249 8247 3248 8247
3247 8243 3246 8242 3245 8239
TIME...MOT...LOC 2315Z 228DEG 4KT 3243 8255
WIND...40MPHSpecial weather statement, Jul 16, 7:28 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Fri Jul 16 2021
GAZ086-170000-
Emanuel GA-
728 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
800 PM EDT...
At 728 PM EDT...a strong thunderstorm was near Twin City, or 12
miles east of Swainsboro. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3249 8217
3249 8221 3275 8213 3274 8211 3266 8208
3260 8200
TIME...MOT...LOC 2328Z 189DEG 3KT 3258 8213
WIND...40MPHSpecial weather statement, Jul 16, 7:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Fri Jul 16 2021
GAZ022-023-170000-
Hall GA-Forsyth GA-
736 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL AND
NORTHEASTERN FORSYTH COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was centered near Oakwood on
the east side of Lake Lanier, or 5 miles southwest of Gainesville.
This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include Lake Lanier,
Gainesville, Flowery Branch, Oakwood, Aqualand Park, Chestatee and
Oscarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8388 3419 8400 3433 8400 3433 8382
TIME...MOT...LOC 2335Z 189DEG 3KT 3425 8392
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:02 PM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren | 43 min |
| Jul 16, 1:30 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 30 min |
| Jul 16, 1:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Jul 16, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Walton | 19 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 16, 2:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jul 16, 4:30 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 16, 5:55 PM EDT | Special Weather Statement | FFC | Baldwin | 35 min |
| Jul 16, 7:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jul 16, 7:28 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Jul 16, 7:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.